Alert archive / Washington / Small Craft Advisories in 2015

Small Craft Advisory 21, NWS Seattle, WA

February 2, 2015

NWS Seattle, WA issued this small craft advisory at Feb 2, 2015, 2:20 AM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2015, 2:20 AM PST (10:20 UTC)
Expired
Feb 2, 2015, 10:00 PM PST
In force
20 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WHUS76 KSEW 021020
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
220 AM PST MON FEB 2 2015

PZZ130>132-134-150-153-156-170-173-176-021830-
/O.NEW.KSEW.SC.Y.0021.150202T1020Z-150202T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
220 AM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WIND AND WAVES...WINDS MAINLY SOUTHEAST 15 TO 25 KNOTS EXCEPT 20
  TO 30 KNOTS OVER THE COASTAL WATERS. WIND WAVES 2 TO 5 FEET. SEE
  THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
678 
WHUS76 KSEW 021708
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
908 AM PST MON FEB 2 2015

PZZ150-153-156-170-173-176-030115-
/O.CON.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/
/O.NEW.KSEW.SW.Y.0004.150202T2300Z-150203T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
908 AM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM PST TUESDAY. 

* SEAS...WEST SWELL 10 FEET. 

* WIND AND WAVES...SOUTHEAST WIND 20 TO 30 KNOTS. WIND WAVES 3 TO
  5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-030115-
/O.NEW.KSEW.RB.Y.0005.150202T1708Z-150203T1200Z/
GRAYS HARBOR BAR-
908 AM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 4 AM PST
TUESDAY. 

* BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBB
  CURRENTS. 

* COMBINED SEAS...8 OR 9 FEET...BUILDING TO 10 FEET DURING THE
  EBBS. 

* FIRST EBB...345 PM THIS AFTERNOON.

* SECOND EBB...4 AM TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-132-030115-
/O.EXT.KSEW.SC.Y.0021.000000T0000Z-150203T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
908 AM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND AND WAVES...EAST TO SOUTHEAST WIND 15 TO 25
  KNOTS...BECOMING WEST LATE THIS AFTERNOON. WIND WAVES 2 TO 4
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-134-022300-
/O.CON.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
908 AM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
959 
WHUS76 KSEW 022250
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
250 PM PST MON FEB 2 2015

PZZ150-153-156-170-173-176-030700-
/O.CAN.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/
/O.EXT.KSEW.SW.Y.0004.150202T2250Z-150203T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
250 PM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* SEAS...WEST SWELL 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-134-030000-
/O.CAN.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
250 PM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ135-030600-
/O.EXA.KSEW.SC.Y.0021.000000T0000Z-150203T0600Z/
PUGET SOUND AND HOOD CANAL-
250 PM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-030700-
/O.EXT.KSEW.RB.Y.0005.000000T0000Z-150203T1400Z/
GRAYS HARBOR BAR-
250 PM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM
PST TUESDAY...

* BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBB 
  CURRENTS. 

* COMBINED SEAS...8 OR 9 FEET...BUILDING TO 10 FEET DURING THE 
  EBBS. 

* FIRST EBB...345 PM THIS AFTERNOON.

* SECOND EBB...4 AM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-132-030600-
/O.CON.KSEW.SC.Y.0021.000000T0000Z-150203T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
250 PM PST MON FEB 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 9:24 PM PST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 1, 9:24 PM PST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
924 PM PST SUN FEB 1 2015

.SYNOPSIS...WEAK HIGH PRESSURE ALOFT WILL PREVAIL OVER THE AREA
OVERNIGHT. EXPECT A LOW PRESSURE SYSTEM TO MOVE ACROSS THE REGION
ON MONDAY...FOLLOWED BY HIGH PRESSURE ALOFT MONDAY NIGHT. WEAK
DISTURBANCES WILL MOVE ACROSS THE AREA ON TUESDAY AND KEEP
CONDITIONS UNSETTLED. LOOK FOR A STRONGER SYSTEM TO IMPACT THE
REGION ON WEDNESDAY.

&&

.SHORT TERM...
THERE WERE A FEW LINGERING SHOWERS OVER THE CASCADES AT THIS
TIME...OTHERWISE IT WAS CLOUDY ACROSS THE CWA. LIGHT RAIN
/ASSOCIATED WITH THE NEXT SYSTEM/ IS EXPECTED TO OVERSPREAD MAINLY
THE COAST LATE TONIGHT OR BY SUNRISE MON.

MEANWHILE...A WEAK UPPER RIDGE WILL PREVAIL OVER THE REGION
OVERNIGHT. THE RIDGE WILL MOVE EAST EARLY MON...ALLOWING A WEAK
UPPER TROF TO MOVE ACROSS THE CWA. THIS SYSTEM WILL BE EAST OF THE
AREA BY MON EVENING. STRONG NEARLY ZONAL FLOW ALOFT WILL PREVAIL
ACROSS THE CWA MON NIGHT AND TUE FOR A CONTINUED THREAT OF PRECIP.
A WEAK UPPER RIDGE WILL PREVAIL OVER THE AREA TUE NIGHT.

A STRONGER LOW PRESSURE SYSTEM WILL IMPACT THE REGION ON WED. THIS
SYSTEM WILL BE A RELATIVELY MILD AND WET ONE. THE WARM FRONT IS
ANTICIPATED TO LIFT NORTH ACROSS THE CWA DURING THE DAY WED. THE
COLD FRONT WILL SLOWLY MOVE EAST TOWARD THE AREA WED NIGHT.
RAINFALL RATES WILL ALSO INCREASE WED NIGHT ON THE SOUTH AND
SOUTHWEST FACING SLOPES OF THE OLYMPICS AND NORTH CASCADES DUE TO
A MOIST AIR MASS AND STRONG UPSLOPE FLOW. RAINFALL AMOUNTS COULD
LOCALLY EXCEED 1.5 INCHES ON THE OLYMPIC RANGE.

.LONG TERM FROM THE PREVIOUS DISCUSSION...
STARTING ON THURSDAY AND CONTINUING THROUGH FRIDAY OR FRIDAY
NIGHT...THE PATTERN WILL TRANSITION TO A WET...MILD...AND POSSIBLY
WINDY ONE AS A FRONT MOVES CLOSE TO THE AREA OR JUST ONSHORE AND
IS ACCOMPANIED BY A SERIES OF LOW PRESSURE WAVES OR INSTANT
OCCLUSIONS THAT PUSH NORTH ACROSS THE OFFSHORE WATERS INTO
VANCOUVER ISLAND. THE MODELS ARE ALL HAVING DIFFICULTY TIMING
THESE SHORT WAVE FEATURES...BUT GENERALLY SHOW SIMILAR SOLUTIONS.
THE GFS AND ECMWF BOTH HINT AT SOME RELAXATION IN THE PATTERN ON
SATURDAY WITH SLIGHTLY COOLER TEMPERATURES. THE PATTERN MOVES BACK
INTO A WET...MILD...AND POSSIBLY WINDY ONE ON SUNDAY. SNOW LEVELS
IN THE MOUNTAINS LATER THURSDAY AND FRIDAY WILL BE RATHER HIGH FOR
EARLY FEBRUARY... 6000-7500 FEET. TEMPERATURES BY FRIDAY AND
SATURDAY WILL BE WELL ABOVE AVERAGE WITH HIGHS WELL INTO THE 50S
AND LOWS ONLY NEAR 50. THE SUNDAY SYSTEM WILL ALSO BE QUITE WARM
WITH SNOW LEVELS RISING BACK UP AROUND 6000 FEET. ALBRECHT

&&

.HYDROLOGY...
FLOODING ON AREA RIVERS IS UNLIKELY THROUGH MIDWEEK.

A SERIES OF WET AND RELATIVELY MILD LOW PRESSURE SYSTEMS WILL
IMPACT THE CWA THE LATTER PART OF THIS WEEK. RAINFALL AMOUNTS ON
THE OLYMPICS AND NORTH CASCADES COULD EXCEED SIX INCHES DURING THE
3-DAY PERIOD ENDING AT 4 AM PST SUNDAY. THIS COMBINED WITH STRONG
SOUTHERLY UPSLOPE FLOW AND RELATIVELY HIGH SNOW LEVELS /ABOVE 6000
FEET/ DURING MUCH OF THE PERIOD WILL LIKELY CAUSE SHARP RISES ON
SOME AREA RIVERS. THE SKOKOMISH RIVER IN MASON COUNTY WILL HAVE
THE HIGHEST PROBABILITY OF FLOODING.

ADDITIONAL RAINFALL FROM ANOTHER MILD AND WET SYSTEM ON SUNDAY MAY
CAUSE A FEW MORE RIVERS TO RISE ABOVE FLOOD STAGE.

&&

.AVIATION...MOIST WESTERLY FLOW ALOFT. THE AIR IS MOIST AND STABLE.
ANOTHER FRONT WILL MOVE THROUGH WESTERN WA ON MONDAY...THIS IS THE
FRONT CROSSING 130W THIS EVENING.

KSEA...LITTLE CHANGE EXPECTED OVERNIGHT WITH A FAIRLY LOW OVERCAST
OVERNIGHT PERHAPS LIFTING UP FOR AWHILE MONDAY MORNING AHEAD OF THE
NEXT FRONT.

&&

.MARINE...A FRONT WILL MOVE THROUGH WRN WA ON MONDAY FOLLOWED BY
WEAK HIGH PRESSURE TUESDAY...AND THEN A WEAK WARM FRONT WED. A
STRONGER FRONTAL SYSTEM WILL ARRIVE THURSDAY...FOLLOWED CLOSELY BY
ANOTHER FRONT ON FRIDAY. AT THIS TIME MODELS ARE NOT FORECASTING
GALES WITH THESE FRONTS...BUT IT IS CERTAINLY POSSIBLE. THE SWELL AT
THE COAST SHOULD BUILD TO 12 TO 15 FT BY THE END OF THE WEEK.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 9:08 AM PSTSmall Craft Advisory for Rough BarSEW24 hr
Feb 2, 9:08 AM PSTSmall Craft Advisory for Hazardous SeasSEW18 hr

Nearby

Small Craft Advisories in Washington, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.